Alert archive / Illinois / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 191, NWS Lincoln, IL

November 26, 2019Fulton County, Schuyler County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Nov 26, 2019, 10:50 PM CST for Fulton County, Schuyler County, Illinois. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 26, 2019, 10:50 PM CST (04:50 UTC)
Expired
Nov 26, 2019, 11:30 PM CST
In force
40 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Fulton County, IL, Schuyler County, IL

The radar

The Lincoln radar (KILX), 113 km from the middle of the area, began a volume at 04:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 26, 11:22 PM CSTTSTM WND GST 53Rushville, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 26, 10:22 PM CSTTornado WatchSPC4 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 4.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2019-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2019-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 468 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
490 m above ground
0-6 km bulk shear
85 kt
0-1 km storm-relative helicity
468 m²/s²
0-3 km storm-relative helicity
561 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

144 
WUUS53 KILX 270450
SVRILX
ILC057-169-270530-
/O.NEW.KILX.SV.W.0191.191127T0450Z-191127T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
1050 PM CST Tue Nov 26 2019

The National Weather Service in Lincoln has issued a

* Severe Thunderstorm Warning for...
  Southwestern Fulton County in west central Illinois...
  Schuyler County in west central Illinois...

* Until 1130 PM CST.

* At 1050 PM CST, a severe thunderstorm was located near Golden, or
  18 miles west of Rushville, moving northeast at 45 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Rushville, Littleton, Huntsville, Camden, Ray and Weinberg King
  State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 300 AM CST for west central
Illinois.

A Tornado Watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a basement or small
interior room.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4028 9049 4012 9041 4003 9064 4005 9068
      4008 9067 4008 9070 4009 9071 4010 9070
      4011 9071 4011 9091 4028 9091
TIME...MOT...LOC 0450Z 238DEG 41KT 4014 9092 

HAIL...<.75IN
WIND...60MPH
 
$$

07
2 follow-up statements
777 
WWUS53 KILX 270504
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
1104 PM CST Tue Nov 26 2019

ILC057-169-270530-
/O.CON.KILX.SV.W.0191.000000T0000Z-191127T0530Z/
Fulton-Schuyler-
1104 PM CST Tue Nov 26 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CST
FOR SOUTHWESTERN FULTON AND SCHUYLER COUNTIES...

At 1103 PM CST, a severe thunderstorm was located 8 miles southeast
of Augusta, or 13 miles west of Rushville, moving northeast at 40
mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Rushville, Littleton, Huntsville, Camden, Ray and Weinberg King State
Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 300 AM CST for west central
Illinois.

A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4028 9049 4012 9041 4003 9064 4005 9068
      4008 9067 4008 9070 4009 9071 4010 9070
      4011 9071 4011 9091 4028 9091
TIME...MOT...LOC 0503Z 241DEG 33KT 4016 9082 

HAIL...<.75IN
WIND...60MPH
 
$$

07
958 
WWUS53 KILX 270516
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
1116 PM CST Tue Nov 26 2019

ILC057-169-270530-
/O.CON.KILX.SV.W.0191.000000T0000Z-191127T0530Z/
Fulton-Schuyler-
1116 PM CST Tue Nov 26 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CST
FOR SOUTHWESTERN FULTON AND CENTRAL SCHUYLER COUNTIES...

At 1116 PM CST, a severe thunderstorm was located over Littleton, or
near Rushville, moving northeast at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Rushville, Littleton, Camden and Ray. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 300 AM CST for west central
Illinois.

A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4028 9049 4012 9041 4003 9064 4005 9068
      4008 9067 4008 9070 4009 9071 4010 9070
      4011 9071 4011 9077 4028 9079
TIME...MOT...LOC 0516Z 246DEG 38KT 4020 9065 

HAIL...<.75IN
WIND...60MPH
 
$$

07

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 26, 8:59 PM CST, 1 hour 51 minutes earlier.

Area forecast discussion, Nov 26, 8:59 PM CST, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
859 PM CST Tue Nov 26 2019

.SYNOPSIS...
Issued at 220 PM CST Tue Nov 26 2019

A deep low pressure system tracking into the upper Midwest, will
spread showers and thunderstorms across central and southeast
Illinois, into tonight. Some storms late this evening could be
strong to severe. Following a cold frontal passage late tonight,
very strong westerly winds of 30 to 50 mph, with higher gusts, are
expected into Wednesday afternoon.

&&

.UPDATE...
Issued at 900 PM CST Tue Nov 26 2019

Updated the forecast for PoPs/convective trends tonight and to
tweak the wind speeds after midnight.

A very strong area of low pressure near Kansas City has started to
rapidly lift northeastward. The pressure has risen a bit, probably
a result of an occlusion occurring. During the night, the pressure
should start dropping again in response to the negativly tilted
upper level low/trough and intense jet streak. The convective
allowing short range models continue to indicate that the
convection currently in central MO will move into west central IL
between 11 pm and Midnight, and then race eastward to the Indiana
border before 3 am. The models have been showing a general
weakening trend in the strength of the low topped storms after
1 am as the meager instability is expected to be even lower in
eastern IL, and the best upper level dynamics shift toward the
upper midwest.

The short range model consensus has also been consistently
pointing to the surge of gradient winds pushing into west central
IL around 3 am, reaching eastern IL shortly after 5 am. This
intial surge will most likely result in wind gusts of 50 to 60
mph, with another surge of high winds due to rapidly increasing
pressure between 9 amd and Noon. Current surface observations in
southeast KS and weatern MO already are showing peak winds of 55
to 65 mph, so there is high confidence in this scenario.

&&

.SHORT TERM...(This evening through Wednesday)
ISSUED AT 220 PM CST Tue Nov 26 2019

Latest water vapor imagery and upper air analysis indicated
negative tilt mid level trof shifting through the central Rockies
with a deep closed 500 mb low over western KS. Warm conveyor ahead
of this was streaming Pacific and Gulf moisture northeast into the
mid Mississippi River Valley. At the surface, 18z analysis placed
993 mb surface low in southwest Kansas. A warm front extended ENE
from the low into central MO, with low to mid 50s dew points just
south of the front.

Scattered to isolated showers associated with the elevated warm
front have affected the area today, with the bulk of this activity
now lifting towards northern IL. A larger area of showers and
isolated storms associated with the deeper moisture plume and
synoptic scale lift ahead of the trof was pushing into SE MO and
southern IL. This will lift northeast over the next several hours,
affecting areas east of I-55 into this evening. May see a general
lull in the precip farther west, which remains between areas of
better forcing.

As we head into mid evening, attention focuses on the cold front
to our west which will be advancing into MO. CAMs are in fair
agreement showing a broken line of pre-frontal storms shifting
northeast across the area from 03-07z. HREF guidance suggests
near 500 J/kg MUCAPE, beneath impressive 60-90 kt bulk shear owing
to strengthening wind fields aloft. This would favor a fast
moving line of low topped convection with damaging wind gusts
being the main threat. Best low level shear is displaced
downstream from deeper forcing and instability, so any isolated
tornado potential would be in QLCS mode.

Quickly on the heels of the convection, attention turns to the
strong cold front pushing into western IL by 08-09z. By this time
the surface low is forecast to deepen near 988 mb in northeast IA.
Cold advection and deep mixing in the very tight pressure
gradient behind the front will lead to potentially damaging
west- southwest gradient winds. Variety of guidance suggests
sustained 35+ mph winds, with isolated gusts to 60 mph north of
I-70. Period of strongest winds should be between 12-18z when 3 hr
pressure rises are maximized at 5-8 mb. Winds of this magnitude
carry the potential for downed tree limbs and power lines, along
with damage to shingles and siding. Along and south of I-70 where
the gradient is not as tight a Wind Advisory is in effect for
gusts up to 50 mph. As the low tracks into the eastern Great Lakes
during the afternoon we should see a gradual decrease in the top
end gusts, and gusts should fall below advisory levels by late
afternoon. Wind headlines expire at 00z/6 pm. Surface ridge axis
edges towards the Mississippi River Valley late Wednesday night,
so we will see a steady decrease in winds into early Thursday
morning.

.LONG TERM...(Thursday through Tuesday)
ISSUED AT 220 PM CST Tue Nov 26 2019

500 mb rollercoaster continues into next week as deep troughs and
cutoffs move surprisingly quickly through the conus. The deepening
trough over the west will send its initial wave toward Illinois on
Thanksgiving Day. As the trough deepens, the shortwave ridge ahead
of it intensifies dampening the strength of this weak shortwave.
Some differences in solutions on how far east pcpn associated with
this wave can make it before drying out. Will bring chance PoPs into
the southwestern half of forecast area Thanksgiving afternoon
similar to GEFS mean, but not really certain we will see much above
a couple hundredths.

Next significant chance for pcpn moves in Friday afternoon as ridge
shifts east and a significant wave approaches on 120+ kt jet. The
high amplitude system should be able to tap the Gulf and given
strong moisture advection precip wtr climbs to over 1.40 inches per
12z GFS. NBM is giving 1.6 to 3.2 inches of rain over 42 hrs
beginning Friday midday the from nw to se and really don't see a
reason to question it at this point given the strength of the
system, the strong Integrated vapor transport, and high PW.

With the upper system moving more west to east than northeast, may
get into some of the wrap-around pcpn on Sunday afternoon. At this
point the cold advection is limited enough to keep the pcpn
mostly liquid.

Given the rapid progression of systems, a period of prolonged cold
advection is not expected with temperatures remaining near normal
with the exception of Saturday where temps may again reach into the
50s.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 600 PM CST Tue Nov 26 2019

The main concerns this TAF period will be the potential for
developing thunderstorms late this evening and then the very
strong wind gusts which are expected to develop in the area late
tonight and continue through much of Wednesday with an
intensifying area of low pressure.

First, with respect to the potential for t-storms, the convective
allowing models have been somewhat consistent in developing
discrete storms in east central MO around 03z. These storms are
then expected to form into a bowing segment in west central IL
around 05z, and rapidly reach the Indiana border by 08z.
Instability will be a limiting factor, but with intense upper
level winds pushing the storms around 50-60kts, it won't take much
of a downdraft to get wind down to the surface. This is reflected
in the TAFs, as is the associated LLWS ranging from 40-50kts in
the lowest 2kft.

The short range models also show the 991mb low pressure center in
southern KS at 23z rapidly lifting to southern IA by 06z and then
eastern WI by daybreak. The pressure gradient will rapidly
increase in western IL around 09z and eastern IL by 11z. This is
when sustained winds will easily reach 25-30 kts with gusts of 45
to 50 kts. The direction will initially be from the SW, and then
gradually come more from the west by early afternoon. The gradient
will also slowly decrease during the afternoon, but will still be
enough to produce gusts around 40 kt until 22-00z.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 3 AM to 6 PM CST Wednesday for ILZ062-063-
066>068-071>073.

High Wind Warning from 3 AM to 6 PM CST Wednesday for ILZ027>031-
036>038-040>057-061.

&&

UPDATE...Miller
SYNOPSIS...25
SHORT TERM...25
LONG TERM...Barker
AVIATION...Miller
Hazardous weather outlook, Nov 26, 3:00 PM CST, 7 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
300 PM CST Tue Nov 26 2019

ILZ027-029-036-037-040>042-047>052-272100-
Cass-Christian-Fulton-Knox-Logan-Mason-Menard-Morgan-Peoria-
Sangamon-Schuyler-Scott-Tazewell-
300 PM CST Tue Nov 26 2019

...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 6 PM CST WEDNESDAY...

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Strong storms will move into the area later tonight as a weather
system tracks across eastern Iowa. There is a slight risk that
some of the storms could become severe, with damaging winds and
isolated tornadoes the primary severe weather risk. Hail and
lightning will also be a threat.

Very windy conditions will develop tonight with southwest winds
gusting from 40 to 60 mph, especially after 3 AM. This could
result in hazardous driving conditions, particularly on north to
south roadways.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

Very windy conditions will will continue through Wednesday, with
southwest to west winds gusting from 45 to near 65 mph. This
could result in hazardous driving conditions for holiday travelers
Wednesday, particularly on north to south roadways. Scattered
power outages are also possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required tonight after 8 pm.

ILZ028-030-031-038-043>046-053>057-061-272100-
Champaign-Coles-De Witt-Douglas-Edgar-Macon-Marshall-McLean-
Moultrie-Piatt-Shelby-Stark-Vermilion-Woodford-
300 PM CST Tue Nov 26 2019

...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 6 PM CST WEDNESDAY...

This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Strong storms will move into the area late tonight as a weather
system tracks across eastern Iowa. There is a marginal risk that
some of the storms could become severe, with damaging winds and
isolated tornadoes the primary severe weather risk. Lightning
will also be a threat.

Very windy conditions will develop tonight with southwest winds
gusting from 40 to 60 mph, especially after midnight. This could
result in hazardous driving conditions, particularly on north to
south roadways.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

Very windy conditions will will continue through Wednesday, with
southwest to west winds gusting from 45 to near 65 mph. This
could result in hazardous driving conditions for holiday travelers
Wednesday, particularly on north to south roadways. Scattered
power outages will be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation might be required tonight after 8 pm.

ILZ062-063-066>068-071>073-272100-
Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland-
300 PM CST Tue Nov 26 2019

...WIND ADVISORY IN EFFECT FROM 3 AM TO 6 PM CST WEDNESDAY...

This Hazardous Weather Outlook is for portions of east central
Illinois and southeast Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Showers and storms will move into the area this afternoon and tonight
as a weather system tracks across eastern Iowa. There is a
marginal risk that some of the storms could become severe, with
damaging winds the primary severe weather risk. Lightning will
also be a threat.

Very windy conditions will develop tonight with southwest winds
gusting from 35 to 45 mph, especially after midnight. This could
result in hazardous driving conditions, particularly on north to
south roadways.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

Very windy conditions will will continue through Wednesday, with
southwest to west winds gusting from 40 to 50 mph. This could
result in hazardous driving conditions for holiday travelers
Wednesday, particularly on north to south roadways.

.SPOTTER INFORMATION STATEMENT...

Spotter activation might be required tonight after 9 pm.

Barker

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 26, 11:27 PM CSTSevere Thunderstorm WarningILXFulton, Schuyler30 min
Nov 26, 11:38 PM CSTSevere Thunderstorm WarningILXLogan, Menard, Sangamon26 min
Nov 26, 11:53 PM CSTSevere Thunderstorm WarningILXFulton, Knox, Peoria37 min
Nov 27, 12:32 AM CSTSpecial Weather StatementILXClay28 min
Nov 27, 1:08 AM CSTSpecial Weather StatementILXClark, Jasper37 min
Nov 27, 1:50 AM CSTSpecial Weather StatementILXCrawford, Lawrence, Richland25 min
Nov 27, 11:32 AM CSTRiver Flood WarningILXClay, Richland10 days

Nearby

Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.